Alert archive / North Carolina / Freeze Warnings in 2011
Freeze Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Mar 28, 2011, 12:43 AM EDT for 9 counties in North Carolina. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2011, 12:43 AM EDT (04:43 UTC)
- Expired
- Mar 28, 2011, 7:41 AM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Nash County, NC, Person County, NC, Vance County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -130 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137 WWUS72 KRAH 280443 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1243 AM EDT MON MAR 28 2011 ...A FREEZE WARNING IS NOW IN EFFECT FOR THE NORTHERN COASTAL PLAIN UNTIL 900 AM THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN FROM 1200 AM THROUGH 800 AM TUESDAY... .RAPIDLY CLEARING SKIES WILL CAUSE TEMPERATURES TO QUICKLY FALL INTO THE LOWER 30S THIS MORNING. AFTER A BRIEF PERIOD OF PRECIPITATION TODAY...A COLD HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS AGAIN MONDAY NIGHT AND EARLY TUESDAY MORNING. NCZ007>011-026>028-043-281315- /O.NEW.KRAH.FZ.W.0001.110328T0443Z-110328T1300Z/ /O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE... ROCKY MOUNT...WILSON 1243 AM EDT MON MAR 28 2011 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * A FREEZE WARNING HAS BEEN ISSUED UNTIL 900 AM THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM 1200 AM THROUGH 800 AM TUESDAY MORNING FOR MUCH OF THE PIEDMONT AND NORTHERN COASTAL PLAIN. THIS INCLUDES AREAS FROM THE PIEDMONT TRIAD TO ALBEMARLE... EASTWARD THROUGH THE TRIANGLE AREA TO ROCKY MOUNT AND WILSON. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE THIS MORNING THROUGH 900 AM...AND THEN AGAIN TUESDAY MORNING BETWEEN 1200 AM AND 800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ021>025-038>041-073>076-281315- /O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-STANLY-MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD 1243 AM EDT MON MAR 28 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * A FREEZE WATCH HAS BEEN ISSUED FROM 1200 AM THROUGH 800 AM TUESDAY MORNING FOR MUCH OF THE PIEDMONT AND NORTHERN COASTAL PLAIN. THIS INCLUDES AREAS FROM THE PIEDMONT TRIAD TO ALBEMARLE... EASTWARD THROUGH THE TRIANGLE AREA TO ROCKY MOUNT AND WILSON. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 3 HOURS TIME... CLOSER TO SUNRISE. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
724 WWUS72 KRAH 280825 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 425 AM EDT MON MAR 28 2011 ...A FREEZE WARNING IS EFFECT FOR THE NORTHERN COASTAL PLAIN UNTIL 900 AM THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN FROM 1200 AM THROUGH 800 AM TUESDAY... .RAPIDLY CLEARING SKIES WILL CAUSE TEMPERATURES TO QUICKLY FALL INTO THE LOWER 30S THIS MORNING. AFTER A BRIEF PERIOD OF PRECIPITATION TODAY...A COLD HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS AGAIN MONDAY NIGHT AND EARLY TUESDAY MORNING. NCZ007>011-026>028-043-281315- /O.CON.KRAH.FZ.W.0001.000000T0000Z-110328T1300Z/ /O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE... ROCKY MOUNT...WILSON 425 AM EDT MON MAR 28 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE THIS MORNING THROUGH 900 AM...AND THEN AGAIN TUESDAY MORNING BETWEEN 1200 AM AND 800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ042-077-078-083>086-088-089-281315- /O.EXA.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 425 AM EDT MON MAR 28 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ021>025-038>041-073>076-281315- /O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-STANLY-MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD 425 AM EDT MON MAR 28 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 800 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 3 HOURS TIME... CLOSER TO SUNRISE. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
001 WWUS72 KRAH 281141 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 741 AM EDT MON MAR 28 2011 ...FREEZE WARNING FOR THE NORTHERN COASTAL PLAIN IS CANCELLED. A FREEZE WATCH REMAINS IN EFFECT FOR THE NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN FROM 1200 AM THROUGH 800 AM TUESDAY... .CLOUDS HAVE MOVED ACROSS NORTHEAST NORTH CAROLINA THIS MORNING... ALLOWING TEMPERATURES TO WARM ABOVE FREEZING. A COLD HIGH PRESSURE SYSTEM WILL BUILD INTO OUR REGION FROM THE NORTH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING OR SLIGHTLY BELOW FREEZING FOR SEVERAL HOURS TONIGHT AND EARLY TUESDAY MORNING. NCZ007>011-026>028-043-281945- /O.CAN.KRAH.FZ.W.0001.000000T0000Z-110328T1300Z/ /O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- WILSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE... ROCKY MOUNT...WILSON 741 AM EDT MON MAR 28 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S TONIGHT... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE TUESDAY MORNING BETWEEN 1200 AM AND 8 AM. MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ021>025-038>042-073>078-083>086-088-089-281945- /O.CON.KRAH.FZ.A.0001.110329T0400Z-110329T1200Z/ FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...SMITHFIELD...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 741 AM EDT MON MAR 28 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S TONIGHT... COLDEST IN THE RURAL AREAS... OUTSIDE OF THE URBAN CENTERS. * TIMING: THE MAIN TIME OF CONCERN WILL BE BETWEEN 1200 AM AND 8 AM. HOWEVER... MOST AREAS WILL SEE TEMPERATURES AT OR BELOW FREEZING FOR 2 TO 3 HOURS... CLOSER TO SUNRISE. * IMPACTS: TENDER PLANTS AND VEGETATION SHOULD BE PROTECTED FROM THE COLD. IF THE SKIES CLEAR THE TEMPERATURES WILL BE EVEN COLDER. IN ADDITION... A WIDESPREAD FROST WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Mar 27, 9:35 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 27, 9:35 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 935 PM EDT SUN MAR 27 2011 .SYNOPSIS... A COLD AND DAMP AIRMASS WILL PERSIST OVER THE AREA THROUGH MONDAY...WITH UNSETTLED WEATHER EXPECTED TO CONTINUE THROUGH THE UPCOMING WORK WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 935 PM SUNDAY... COLD AIR WEDGE REMAINS ENTRENCHED ACROSS CENTRAL NC THIS EVENING...SHOWING SIGNS OF SLIGHT WEAKENING ALONG ITS NORTHEASTERN FRINGES AS DRIER AIR OVER THE DELMARVA ATTEMPTS TO ADVECT SOUTHWARD INTO THE STATE. SOUTH OF THE AREA...A CONVECTIVELY ACTIVE FRONTAL ZONE REMAINS NEARLY STATIONARY...EXTENDING FROM THE DEEP SOUTH TO OFF THE SOUTHEAST COAST. A SERIES OF WEAK SURFACE WAVES WILL MOVE ALONG THE FRONT OVERNIGHT...MAINTAINING RATHER WEAK CONVECTION ACROSS THE SOUTHEAST US OVERNIGHT...WHILE PROVING LITTLE CONSEQUENCE TO CENTRAL NC. INSTEAD...INTERESTS TURN UPSTREAM TO THE H5 SHORTWAVE ENERGY AND ITS RESULTANT CONVECTION RACING EASTWARD ACROSS THE CENTRAL MS VALLEY...EMBEDDED IN THE PROGRESSIVE WESTERLY FLOW ALOFT. MID-LEVEL FRONTOGENETICAL FORCING DRIVEN PRIMARILY BY RELATIVELY STRONG DPVA AND MID-LEVEL WARM/MOIST AIR ADVECTION WILL SPREAD PRECIPITATION ACROSS THE APPALACHIANS AND INTO THE WESTERN PIEDMONT AOA 09Z... INTO THE CENTRAL PIEDMONT BY 12Z...REACHING THE COASTAL SECTIONS SHORTLY AFTER 12Z. THIS WILL BE A VERY QUICK/BRIEF EVENT...WITH PRECIPITATION EXPECTED TO BE EXITING THE COASTAL PLAIN BY AROUND NOON...FOLLOWED BY MID/UPPER LEVEL DRYING AND SUBSIDENCE IN ITS WAKE DURING THE AFTERNOON HOURS. TEMPERATURES: AFOREMENTIONED LOW-LEVEL DRY AIR ADVECTION MAY RESULT IN SOME TEMPORARY CLEARING ACROSS THE NORTHEAST COASTAL PLAIN THIS EVENING. HOWEVER IT IS STRONGLY BELIEVED THAT THE 1.5-2KFT THICK STRATUS WILL PERSIST...ESPECIALLY OVER THE DAMMING PIEDMONT REGION GIVEN THE VERY LIGHT FLOW IN THE LOW LEVELS. OVERNIGHT LOWS IN THE LOWER 30S NORTH TO MID 30S SOUTH...WITH THE POTENTIAL FOR SOME FREEZING TEMPERATURES ACROSS THE NORTHERN COASTAL PLAIN FOR AN HOUR OR TWO BEFORE MID CLOUDS SPREAD IN FROM THE WEST. GIVEN THE UNCERTAINTY OF THE CHALLENGING CLOUD FORECAST...AND THE BRIEF WINDOW FOR FAVORABLE CLEAR SKIES WILL FORGO A FROST ADVISORY FOR THE NORTHEAST PIEDMONT. EXPECT A SLOWER RECOVERY THROUGH THE FIRST HALF OF THE DAY WITH TEMPERATURES REMAINING IN THE 30S THROUGH THE MORNING IN ASSOC/W DEEP CLOUD COVER AND PRECIPITATION ASSOC/W THE AFOREMENTIONED SHORTWAVE...RISING INTO THE MID 40S DURING THE AFTERNOON IN ASSOCIATION WITH SOME CLEARING DUE TO MID/UPPER LEVEL SUBSIDENCE AND DRYING. HIGHS WILL PRIMARILY DEPEND ON HOW MUCH THE LOWER LEVELS CAN SCOUR OUT PRIOR TO OR DURING PEAK HEATING. WILL FCST HIGHS RANGING FROM 44-47F. TEMPS COULD APPROACH 50F IF LOW LEVEL CLOUD COVER ERODES AWAY EARLY ENOUGH. PRECIPITATION CHANCES/TYPES: EXPECT A SWATH OF LIGHT TO MODERATE PRECIP TO APPROACH THE WESTERN PIEDMONT FROM THE WEST BY 09-12Z (JUST PRIOR TO OR A FEW HRS BEFORE SUNRISE) IN ASSOC/W THE AFOREMENTIONED MID/UPPER LEVEL FORCING APPROACHING THE AREA...RANGING FROM A TENTH TO A QUARTER OF AN INCH. FORECAST SOUNDINGS AND P-TYPE NOMOGRAMS CONTINUE TO SUGGEST A MIX OF RAIN/SNOW ACROSS THE NORTHERN PIEDMONT INCLUDING THE TRIAD AND TRIANGLE REGIONS MONDAY MORNING AS THE PRESENCE OF DRY AIR IN THE LOWER LEVELS WILL LIKELY ALLOW FOR EVAPORATIVE COOLING AND THE DEVELOPMENT OF A NEAR-FREEZING ISOTHERMAL LAYER. IF THERE ANY ACCUMULATIONS IT SHOULD BE LARGELY CONFINED TO GRASSY SURFACES AS ACCUMULATIONS ELSEWHERE WILL BE HINDERED BY MARGINAL FREEZING TEMPERATURES OF 33 TO 35...AS WELL AS THE FAST PROGRESSIVE NATURE OF THE SYSTEM. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 255 PM SUNDAY... A FREEZE WATCH WILL BE ISSUED FOR MONDAY NIGHT THROUGH 12Z TUESDAY (1200 AM THROUGH 800 AM) FOR THE PIEDMONT AND NORTHERN COASTAL PLAIN. SUBSIDENCE IN THE REAR OF THE DEPARTING MID-UPPER LEVEL WAVE COMBINED WITH ANOTHER 1030 MB SURFACE HIGH THAT IS FORECAST TO BUILD SSE INTO NC FROM THE GREAT LAKES MONDAY NIGHT MAY LEAD TO AT LEAST PARTIAL CLEARING. IF SO... WITH MAX T'S ON MONDAY EXPECTED TO BE ONLY IN THE MID 40S AT BEST... AT LEAST 20 IF NOT 25 DEGREES BELOW NORMAL... IT WILL NOT TAKE MUCH COOLING TO TAKE READINGS DOWN TO CRITICAL LEVELS FOR THE AGRICULTURAL COMMUNITY. THE LATEST MODELS GENERALLY AGREE IN AT LEAST PARTIAL CLEARING... ESPECIALLY OVER THE NORTHERN AND EASTERN ZONES. WINDS ARE FORECAST TO BECOME LIGHT WITH NIGHTFALL. THE GFS DATA SUGGESTS SOME READINGS AS LOW AS 27 AT ROXBORO AND ROCKY MOUNT. THE NAM WAS FORECASTING SLIGHTLY HIGHER DEW POINTS / MOISTURE IN THE BOUNDARY LAYER REMAINING IN PLACE EVEN IN THE NE ZONES. THIS MAY BE A BIT OVERDONE GIVEN THE AFOREMENTIONED MID LEVEL SUBSIDENCE AND BUILDING HIGH TO OUR NORTH. THE FORECAST 1000/850 MB THICKNESSES OF BETWEEN 1308 AND 1316M SUGGESTS LOWS VERY COMPARABLE TO MID/LATE FEBRUARY (30-32) ACROSS THE NORTH. WE WILL ISSUE A FREEZE WATCH FOR THE MONDAY NIGHT/TUESDAY AM PERIOD (04Z-12Z) FOR THE PIEDMONT AND NORTHERN COASTAL PLAIN WHERE LOWS SHOULD FALL TO BETWEEN 28 AND 32. THE SANDHILLS INTO THE SOUTHERN COASTAL PLAIN SHOULD REMAIN ABOVE FREEZING. PARTLY CLOUDY SKIES WILL BE FORECAST. A FROST ADVISORY MAY STILL BE NEEDED ACROSS THE SOUTH AND SE IF LATER FORECASTS SHOW CLEARING SKIES AND LIGHT WINDS THERE. TUESDAY WILL BRING A BREAK FROM THE CLOUDS AND COLD WITH PARTLY SUNNY SKIES IN BETWEEN SYSTEMS. SKIES WILL LIKELY BECOME MOSTLY CLOUDY FROM THE SW AS THE DAY DRAWS TO A CLOSE AND THE NEXT SYSTEM IN THE FAST FLOW ALOFT MOVES INTO THE MID MISSISSIPPI VALLEY. HIGHS TUESDAY SHOULD TOP OUT BETWEEN 55 AND 60 NW TO 60-65 SE. -BADGETT && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 230 PM SUNDAY... A WET PATTERN IS EXPECTED WEDNESDAY THROUGH FRIDAY NIGHT. DRIER CONDITIONS ARE FORECAST OVER THE WEEKEND. THE LATEST MODELS CONTINUE TO SHOW A PROGRESSIVE BUT MORE AMPLIFIED FLOW LATE IN THE WEEK WITH A GENERAL TREND OF TWO SYSTEMS TO AFFECT OUR REGION. THE WEAKER OF THE TWO WOULD BE THE WEDNESDAY EVENT IN WHICH MODELS ARE TRENDING IN A BIT WEAKER AND A MORE SUPPRESSED STORM TRACK. HOWEVER... THIS TRACK WOULD BE FROM THE GULF TO THE TENNESSEE VALLEY BY 12Z WEDNESDAY (WITH A WARM FRONT JUST TO OUR SE). THE SYSTEM IS THEN EXPECTED TO TRACK ALONG THE FRONT TO OUR SOUTH AND EAST (ALONG THE WARM FRONT) - WHICH MAY MAKE IT INTO THE FAY TO GSB AREAS BETWEEN 18Z WED/00Z THU. MOST OF OUR REGION WILL BE ON THE CHILLY/RAINY SIDE OF THE STORM... WITH ONLY THE AREAS ALONG AND E-S OF THE TRACK OF THE LOW EXPECTED TO HAVE THE POTENTIAL FOR A STRONG THUNDERSTORM OR TWO WED AFTERNOON. SOME ELEVATED STORMS MAY BE EMBEDDED IN THE LARGE RAIN AREA OVER CENTRAL NC ON WEDNESDAY INTO WEDNESDAY EVENING. WE WILL CARRY CATEGORICAL POP SPREADING SW TO NE ACROSS THE REGION WED MORNING... TAPERING AREAS OF DRIZZLE/FOG OVERNIGHT. MODEL BLEND QPF TOTALS OF BETWEEN 0.50 TO 1.00 INCH APPEAR REASONABLE. LOWS WEDNESDAY 40-45. HIGHS WEDNESDAY NEAR 50 NW TO 65 SE. THURSDAY WILL BRING A LULL IN THE RAIN BUT ANOTHER SYSTEM THAT IS FORECAST TO BE STRONGER WILL AFFECT OUR AREA LATE THURSDAY INTO FRIDAY. THERE MAY BE SOME BRIEF CLEARING EARLY THURSDAY BEFORE DEEP MOISTURE ARRIVES AGAIN LATE IN THE DAY AND THURSDAY NIGHT. THE FAVORED STORM TRACK AGAIN FAVORED BY THE MODELS AND ENSEMBLES WOULD BE FROM THE NORTHERN GULF (12Z THU) NORTHEAST TO NEAR MYR/ILM BY 12Z FRIDAY... EVENTUALLY MOVING UP THE EAST COAST TO NEAR NYC BY EARLY SATURDAY. THIS WOULD BRING A WIDESPREAD SOAKING RAIN BACK TO OUR REGION AGAIN THUR NIGHT AND FRIDAY. DEPENDING ON THE TRACK/STRENGTH OF THE MID LEVEL LOW (TO EARLY TO DETERMINE) SOME CLIMO PREFERRED AREAS OF THE NW PIEDMONT MAY SEE SOME RAIN/SNOW MIXTURE (LIKELY NO ACCUMULATION BELOW 3K FEET IN THE BLUE RIDGE). WE WILL CARRY CATEGORICAL POP THU NIGHT AND FRIDAY (ALL RAIN)... WITH A CHANCE OF THUNDERSTORMS IN THE SE COASTAL PLAIN FRIDAY. QPF MAY EXCEED AN INCH ON AVERAGE. LOWS 38-45. HIGHS FRIDAY 40S NW TO NEAR 70 SE. FRIDAY NIGHT INTO THE WEEKEND...CLEARING AND BREEZY FRIDAY NIGHT AS THE STORM DEPARTS. LOWS 35-42. BRISK AND PARTLY CLOUDY SATURDAY. HIGHS 55-65 NW TO SE. MOSTLY CLEAR SATURDAY NIGHT AND SUNDAY. LOWS 35-42. HIGHS IN THE 60S. -BADGETT && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 8 PM SUNDAY... ADVERSE AVIATION CONDITIONS ARE EXPECTED TO CONTINUE TONIGHT INTO MONDAY... AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION LATE TONIGHT INTO MONDAY AFTERNOON BRINGING PRECIP BACK INTO THE AREA. 24-HR TAF PERIOD: HIGH PRESSURE AT THE SURFACE CONTINUES TO BUILD INTO THE AREA THIS EVENING FROM THE NORTH... WITH A COLD AIR DAMMING WEDGE AIR MASS IN PLACE IN THE LOW LEVELS OF THE ATMOSPHERE. HOWEVER... PRECIP IS NOT EXPECTED TO ARRIVE BACK INTO THE AREA UNTIL AROUND 10Z TO 13Z MONDAY. THUS... QUESTIONS REMAIN WHETHER CIGS WILL LIFT TO VFR OVERNIGHT ACROSS PORTIONS OR ALL OF CENTRAL NORTH CAROLINA. GIVEN PRECIP WILL NOT ARRIVE UNTIL NEAR DAYBREAK ALONG WITH THE SURFACE FRONTAL ZONE IS NOW LOCATED WELL SOUTH OF THE AREA... NEAR THE GA/FL BORDER... CLEARING IS SLOWLY WORKING SOUTHWARD ACROSS SE VA (RICHMOND VA IS NOW CLEAR). MODEL SOUNDING OFF OF THE GFS AND NAM SUGGEST WE SHOULD ALREADY BE VFR AT MOST SITES. HOWEVER... STATISTICAL GUIDANCE SUGGEST WE SHOULD HOLD ONTO CLOUD COVER OVERNIGHT... BUT POSSIBLY BECOMING VFR ACROSS THE NORTHEASTERN PORTIONS OF CENTRAL NC (KRWI/KRDU). A PIREP AT 23Z NEAR KRDU INDICATED THE CLOUDS THERE WERE STILL 2 KFT DEEP. THUS... GIVEN THE MIXED SIGNS WILL KEEP CIGS OVERNIGHT IN THE MVFR CATEGORY. HOWEVER... WILL NEED TO KEEP A CLOSE EYE ON THE CLEARING TO THE NORTH... WITH NORTHERN TAF SITES (BEST CHANCE KRWI) STANDING THE BEST CHANCE OF SCATTERING OUT OR EVEN CLEARING OFF (MID/HIGH CLOUDS SHOULD MOVE BACK IN BY MIDNIGHT THOUGH). THUS... FORECAST OVERNIGHT IS A LOW CONFIDENCE ONE. PRECIP SHOULD OVERSPREAD THE AREA GENERALLY IN THE 10Z TO 13Z TIMEFRAME... WITH A RAIN/SNOW MIX AT KGSO/KINT (MAYBE EVEN ALL SNOW FOR AWHILE)... AND POSSIBLY EVEN KRDU. EXPECT GENERALLY ALL RAIN AT KFAY AND KRWI. CIGS ARE EXPECTED TO FALL INTO THE IFR RANGE WITH THE ARRIVAL OF THE PRECIP... BEFORE IMPROVING TO THE MVFR RANGE AFTER THE PRECIP ENDS BY LATE MORNING OR EARLY AFTERNOON. CIGS MAY IMPROVE TO VFR VERY LATE IN THE TAF PERIOD. HOWEVER... CONFIDENCE IS NOT HIGH ENOUGH TO SHOW THIS AT THIS TIME. LOOKING AHEAD: VFR CONDITIONS ARE EXPECTED TO RETURN TO THE AREA IN THE WAKE OF THE SHORTWAVE PASSAGE MONDAY EVENING/NIGHT...HOWEVER...FCST SOUNDINGS CONTINUE TO INDICATE A POTENTIAL FOR SUB-VFR FOG AND/OR STRATUS 00-12Z TUE. ANTICIPATE GENERALLY VFR CONDITIONS ON TUE...WITH A RETURN TO VERY POOR (IFR/LIFR) CONDITIONS TUE NIGHT/WED IN ASSOC/W ANOTHER LOW PRESSURE SYSTEM APPROACHING THE AREA FROM THE WEST. EXTREMELY POOR AVIATION CONDITIONS WILL LIKELY CONTINUE FROM WED STRAIGHT THROUGH THURSDAY INTO FRIDAY IN ASSOC/W YET ANOTHER (AND STRONGER) LOW PRESSURE SYSTEM. && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR NCZ007>011-021>028-038>041-043-073>076. && SYNOPSIS...VINCENT NEAR TERM...CBL/VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...BSD/VINCENT
Hazardous weather outlook, Mar 27, 4:20 PM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 420 PM EDT SUN MAR 27 2011 NCZ042-077-078-083>086-088-089-282000- JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 420 PM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IF THE SKIES PARTIALLY CLEAR MONDAY NIGHT... LOWS WILL DIP INTO THE MID 30S. A FROST ADVISORY MAY BE NEEDED IN LATER FORECASTS. ADDITIONALLY...SEVERAL LOW PRESSURE SYSTEMS ARE EXPECTED TO BRING WIDESPREAD RAINFALL THIS WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. NCZ007>011-021>028-038>041-043-073>076-282000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE- 420 PM EDT SUN MAR 27 2011 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT AND MONDAY MORNING. RAIN IS EXPECTED TO OVERSPREAD THE AREA AROUND DAYBREAK OR BY MID MORNING. THE RAIN MAY BE MIXED WITH A LITTLE WET SNOW... ESPECIALLY ACROSS THE NORTHERN PIEDMONT... MAINLY ALONG AND NORTH OF INTERSTATE 40 AND 85. THIS INCLUDES THE PIEDMONT TRIAD REGION EASTWARD TO HILLSBOROUGH AND HENDERSON. THE TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING AND NO SNOW ACCUMULATION IS FORECAST. ANY MIXED SNOW AND RAIN WILL BECOME ALL RAIN AND END BY EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. IF THE SKIES PARTIALLY CLEAR MONDAY NIGHT... LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S. A LIGHT FREEZE OR WIDESPREAD FROST WOULD BE LIKELY ESPECIALLY OUTSIDE OF URBAN CENTERS. ADDITIONALLY...SEVERAL LOW PRESSURE SYSTEMS ARE EXPECTED TO BRING WIDESPREAD RAINFALL THIS WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE ON WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:46 PM EDT | Freeze Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 17 hr |
Nearby
Freeze Warnings in North Carolina, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.